Sculptra: Does this filler cause skin discoloration?

Doctor Answers 12

Sculptra

Sculptra does not cause skin discoloration. Side effects are minimal. As with most injectable fillers there is a chance of temporary swelling, bruising, tenderness or redness around the injection site. If you experience any of these side effects they should subside on their own within a few days.


Santa Monica Dermatologic Surgeon
3.9 out of 5 stars 9 reviews

Sculptra

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Sculptra does not cause skin discoloration. Side effects are minimal. As with most injectable fillers there is a chance of temporary swelling, bruising, tenderness or redness around the injection site. If you experience any of these side effects they should subside on their own within a few days.


Santa Monica Dermatologic Surgeon
3.9 out of 5 stars 9 reviews

Sculptura injection

No, Sculptra does not cause skin discoloration. You could get a bruise from the injection site but it usually resolve within 48 hours.

Thank you

Moneer Jaibaji, MD
San Diego Plastic Surgeon
5.0 out of 5 stars 15 reviews

Sculptura injection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
No, Sculptra does not cause skin discoloration. You could get a bruise from the injection site but it usually resolve within 48 hours.

Thank you

Moneer Jaibaji, MD
San Diego Plastic Surgeon

Sculptra

Side effects are minimal. Sculptra does not cause skin discoloration. As with most injectable fillers there is a chance of temporary swelling, bruising, tenderness or redness around the injection site. If you experience any of these side effects they should subside on their own within a few days.

Karen Beasley, MD
Baltimore Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Sculptra

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Side effects are minimal. Sculptra does not cause skin discoloration. As with most injectable fillers there is a chance of temporary swelling, bruising, tenderness or redness around the injection site. If you experience any of these side effects they should subside on their own within a few days.

Karen Beasley, MD
Baltimore Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Sculptra

Sculptra will not cause skin discoloration. It is possible however to experience slight bruising from the injection, which will resolve over the course of just a couple days. Sculptra is a fantastic treatment for rejuvenating the face, stimulating new collagen growth, which lasts longer than a typical dermal filler.

Mitchel P. Goldman, MD
San Diego Dermatologic Surgeon
4.9 out of 5 stars 25 reviews

Sculptra

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Sculptra will not cause skin discoloration. It is possible however to experience slight bruising from the injection, which will resolve over the course of just a couple days. Sculptra is a fantastic treatment for rejuvenating the face, stimulating new collagen growth, which lasts longer than a typical dermal filler.

Mitchel P. Goldman, MD
San Diego Dermatologic Surgeon
4.9 out of 5 stars 25 reviews

Sculptra in Los Angeles

Sculptra does not stimulate pigment cell deposition of melanin. However, some patients have reported hemosiderin staining that may require laser treatment.  Our experience with Sculptra has been very positive.

Best,
Dr. Karamanoukian
Los Angeles

Sculptra in Los Angeles

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Sculptra does not stimulate pigment cell deposition of melanin. However, some patients have reported hemosiderin staining that may require laser treatment.  Our experience with Sculptra has been very positive.

Best,
Dr. Karamanoukian
Los Angeles

Sculptra and skin pigmentation

Sculptra does not cause skin discoloration.  However any injectable can cause bruises, that may longer for days or even beyond a week.

Sculptra and skin pigmentation

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Sculptra does not cause skin discoloration.  However any injectable can cause bruises, that may longer for days or even beyond a week.

Sculptra and hyperpigmentation

You should repost your question with a picture.

Hyperpigmentation from Sculptra is not seen. If it were placed using a technique that caused significant bruising, in an area where the skin is thin such as the tear troughs, it could potentially be bruised. This can be treated with laser. 

Sculptra and hyperpigmentation

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
You should repost your question with a picture.

Hyperpigmentation from Sculptra is not seen. If it were placed using a technique that caused significant bruising, in an area where the skin is thin such as the tear troughs, it could potentially be bruised. This can be treated with laser. 

Sculptra

I have been using Sculptra since it was approved.  Never have I seen it cause discoloration.  Bruising is always a possibility whenever any product is injected in the skin, but it always resolves.

Laura E. Skellchock, MD (in memoriam)
Boca Raton Dermatologic Surgeon
4.3 out of 5 stars 28 reviews

Sculptra

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I have been using Sculptra since it was approved.  Never have I seen it cause discoloration.  Bruising is always a possibility whenever any product is injected in the skin, but it always resolves.

Laura E. Skellchock, MD (in memoriam)
Boca Raton Dermatologic Surgeon

Sculptra does not cause skin discoloration

I have never personally seen skin discoloration from Sculptra.  Perhaps you would like to post a photo since it may be a bruise from the injection.  I would consult your treating physician if this discoloration persists.

Sculptra does not cause skin discoloration

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I have never personally seen skin discoloration from Sculptra.  Perhaps you would like to post a photo since it may be a bruise from the injection.  I would consult your treating physician if this discoloration persists.

Sculptra does not cause skin discoloration.

Sculptra does not cause skin discoloration.  Since there are several injection sites, a bruise that lasts a few days may occur.  If there is discoloration, please see your doctor for assessment.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 22 reviews

Sculptra does not cause skin discoloration.

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Sculptra does not cause skin discoloration.  Since there are several injection sites, a bruise that lasts a few days may occur.  If there is discoloration, please see your doctor for assessment.

Martie Gidon, MD, FRCPC
Toronto Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.